MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542650 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/12/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.D4: udi: most of the device characteristics are unknown at this time, the udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation, biopsy.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 325cc mentor siltex round moderate profile saline breast implant prosthesis.Post-operatively, the patient was reported to have undergone a right breast excisional biopsy for an undisclosed reason.At a future time she experienced a deflated right breast implant.During a physical exam with a medical professional, she was diagnosed with a deflated right breast implant and left breast implant malposition as the left side sat higher than the right.The right deflation was confirmed using mammogram imaging.As a result, the patient underwent bilateral removal and removal with 325cc mentor smooth round moderate profile saline breast implants on (b)(6) 2025.The date of implantation was provided to mentor as a best estimate.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the right breast prosthesis. .
Additional Manufacturer Narrative
On january 31, 2025, the mentor analysis lab received the suspect medical device for evaluation.With the returned device, the product identity was determined as the following: lot: 5643317.As per this information, the date of implantation was updated.Date of implantation: (b)(6) 2007.On february 07, 2025, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view measuring approximately 0.5 cm.Additionally, an area of silex cracking was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: product made prior to udi compliance date.Udi not required.Manufacturer¿s reference number: (b)(4).